The following is a case of a patient stabilized on clozapine who was dispensed ciprofloxacin from two different pharmacies.
Drug interactions between antiretroviral drugs and other medications can result in loss of therapeutic efficacy or drug toxicity.
Percutaneous coronary intervention (PCI) and coronary stent insertion has become commonplace and is ubiquitous in the treatment of myocardial infarction. Use of dual antiplatelet therapy or “DAPT” (ASA plus clopidogrel, ASA plus prasugrel, ASA plus ticagrelor) is critical post PCI and coronary stent insertion to prevent stent thrombosis. The incidence of early stent thrombosis ranges around 1-2% while on DAPT while late stent thrombosis ranges from 0.2-0.6%.1 While the incidence may be low, acute stent thrombosis often presents as a STEMI and is associated with mortality rates of 20-45%. While several factors influences the rates of stent thrombosis, the most common cause of acute stent thrombosis is nonadherence to DAPT.2
Accidental methotrexate overdoses have recently been reported to the College through the complaints process. While these cases have been resolved, it was suggested that it would be valuable to bring this to the attention of pharmacy professionals across the province.
I recently spent 3 weeks on the psychiatric unit of the local hospital. During my stay, the psychiatrist changed my antipsychotic medication to clozapine.